Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Oct 15, 2018, 3:28 PM CDT. It took effect at Oct 15, 2018, 4:00 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:28 PM CDT (20:28 UTC)
- In effect from
- Oct 15, 2018, 4:00 PM CDT
- Expired
- Oct 16, 2018, 12:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
684 WWUS74 KMAF 152028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 328 PM CDT Mon Oct 15 2018 ...WIND ADVISORY IS CANCELLED FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains overnight. Strong winds will persist through Guadalupe Pass overnight. TXZ057-152130- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-181016T1600Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 328 PM CDT Mon Oct 15 2018 /228 PM MDT Mon Oct 15 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Wind Advisory. Winds have fallen below advisory criteria. $$ TXZ074-161700- /O.NEW.KMAF.FZ.W.0004.181015T2100Z-181016T1700Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 328 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect until noon CDT Tuesday. * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ258-161300- /O.EXT.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 228 PM MDT Mon Oct 15 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM MDT TUESDAY... * TIMING...Until 7 AM MDT Tuesday. * Winds...Northeast 35 to 45 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
3 follow-up statements
541 WWUS74 KMAF 160453 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 1153 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA PLATEAU... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MDT TUESDAY FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains and in the Marfa area overnight. Strong winds will persist through Guadalupe Pass overnight. TXZ080-161300- /O.EXA.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Marfa Plateau- Including the city of Marfa 1153 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect until noon CDT Tuesday. * TEMPERATURE...30 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ074-161300- /O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 1153 PM CDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TUESDAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ258-161300- /O.CON.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1053 PM MDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM MDT TUESDAY... * TIMING...Until 7 AM MDT Tuesday. * Winds...Northeast 35 to 45 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
210 WWUS74 KMAF 160843 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 343 AM CDT Tue Oct 16 2018 ...FREEZE WARNING IN EFFECT UNTIL NOON CDT TUESDAY FOR THE DAVIS AND APACHE MOUNTAINS AND THE FAR NORTHEAST PART OF THE MARFA PLATEAU... ...HIGH WIND WARNING CANCELLED EARLY THIS MORNING FOR GUADALUPE PASS... .The first widespread light freeze of fall is expected in the Davis and Apache Mountains and in the Marfa area overnight and Tuesday morning. TXZ258-160945- /O.CAN.KMAF.HW.W.0025.000000T0000Z-181016T1300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 243 AM MDT Tue Oct 16 2018 ...HIGH WIND WARNING IS CANCELLED... High winds are no longer expected at the Guadalupe Pass this morning. $$ TXZ074-080-161700- /O.CON.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Davis/Apache Mountains Area-Marfa Plateau- Including the cities of Alpine, Fort Davis, and Marfa 343 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... * TEMPERATURE...28 to 32 degrees. * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
379 WWUS74 KMAF 161704 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1204 PM CDT Tue Oct 16 2018 TXZ074-080-161815- /O.EXP.KMAF.FZ.W.0004.000000T0000Z-181016T1700Z/ Davis/Apache Mountains Area-Marfa Plateau- Including the cities of Alpine, Fort Davis, and Marfa 1204 PM CDT Tue Oct 16 2018 ...FREEZE WARNING HAS EXPIRED... Since temperatures have risen above freezing, the Freeze Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:27 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 15, 3:27 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
327 PM CDT Mon Oct 15 2018
.DISCUSSION...
What a difference 24 hours makes. Sfc observations show post-
frontal air dammed up against the higher terrain west and south, w/a
thick blanket of stratus covering all of West Texas and Southeast
New Mexico. Divid yesterday's highs by two and that's about where
today's will end up. To the west, WV imagery shows the secondary
upper trough in the process of pinching off over SoCal/AZ, and this
feature will be the genesis of much of the wx here over the next few
days.
Sfc obs/reports indicate FZRA/FZDL at the higher elevations,
currently covered by a Winter Wx Advisory. Models are not real
ambitious on isentropic upglide over the next 24 hrs, keeping better
QPF on the ern fringes of the CWA. However, enough QPF looks
possible in the advisory area to keep it going. Although QPFs don't
look to reach advisory criteria, we'll extend it thru 18Z Tue based
on potential impacts alone.
The trough out west will slowly work north to UT by 12Z Thu before
the GFE, as is typical, begins outrunning the other models.
Regardless, this will leave the region under SW flow aloft, which
will keep a window open for rain into the weekend as the cut-off low
redevelops over nrn Baja. Dirty ridging tries to develop over the
area into next week, but temps should stay well-below normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 37 46 42 50 / 40 50 40 50
Carlsbad 39 48 43 52 / 10 30 20 30
Dryden 41 50 45 55 / 50 70 50 60
Fort Stockton 35 46 40 49 / 40 50 40 60
Guadalupe Pass 27 41 34 46 / 10 30 20 30
Hobbs 35 47 41 50 / 20 30 20 40
Marfa 34 44 37 49 / 30 40 20 40
Midland Intl Airport 38 46 42 51 / 30 50 30 50
Odessa 37 47 41 51 / 30 50 30 50
Wink 40 49 44 53 / 20 40 20 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory until noon MDT Tuesday for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 7 AM MDT Tuesday for Guadalupe Mountains.
Winter Weather Advisory until 1 PM CDT /noon MDT/ Tuesday for
Davis/Apache Mountains Area-Guadalupe Mountains-Pecos-Van
Horn and Highway 54 Corridor.
Freeze Warning until noon CDT Tuesday for Davis/Apache Mountains
Area.
&&
67/44Hazardous weather outlook, Oct 15, 2:24 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 224 PM CDT Mon Oct 15 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 224 PM CDT Mon Oct 15 2018 /124 PM MDT Mon Oct 15 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Light freezing rain and freezing drizzle are possible across the Guadalupe, Delaware, Davis and Apache Mountains this afternoon and tonight. A Winter Weather Advisory is in effect for these areas. Freezing temperatures will affect the Davis Mountains tonight. Therefore, a Freeze Warning is in effect there. High winds will continue through Guadalupe Pass this afternoon and tonight, therefore a High Wind Warning remains in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing rain and freezing drizzle are expected to affect the Guadalupe, Delaware, Davis and Apache Mountains Tuesday morning. Therefore a Winter Weather Advisory remains in effect through Tuesday morning. High wind will continue though Guadalupe Pass through Tuesday morning, as will a High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:50 PM CDT | Special Weather Statement | MAF | Terrell | 25 min |
| Oct 15, 3:54 AM CDT | Winter Weather Advisory | MAF | Pecos | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.